What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 5:21 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 22, 5:21 AM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 AM CDT Mon Aug 22 2022
...New AVIATION...
.SHORT TERM...
(Monday through Tuesday)
Issued at 332 AM CDT Mon Aug 22 2022
The Flood Watch has been extended to remain in effect until 7:00 PM
Tuesday, and has been expanded to now include the majority of the
CWA, specifically all east Texas counties and Louisiana parishes, as
well as the southernmost row of counties in southern Arkansas.
Widespread accumulations of 3 to 6 inches are expected, with locally
higher amounts possible. Caution should be exercised throughout the
coming days, particularly when encountering submerged portions of
roadways. If in any doubt, turn around, don't drown.
A vast expanse of convection continues to blossom across northeast
Texas through the overnight hours, and the associated regions of
heavy rainfall will continue to overtake a broad corridor across the
center of the CWA, encompassing the entire Interstate 20 corridor,
bounded by a wide margin to both the north and south, from the
Texas-Oklahoma border in the north to the Angelina River in the
south, and extending well eastward into Louisiana and extreme
southern Arkansas. Prolonged periods of potentially quite heavy
rainfall are expected, with periodic but relatively short-lived
breaks between waves of rainfall.
The established synoptic set up, most prominently boasting a large
upper level trough situated around a closed low over the eastern
Great Lakes, will change little over the next 36 hours. As Monday
progresses into Tuesday, said trough will begin to flatten out and
lift to the north, but its orientation relative to the Four State
Region will remain more or less intact, as will the upper level
steering keeping northwest flow in place, joined by southeasterly
flow at the surface funneling moisture off of the Gulf. In the near
term, nearly zonal flow aloft will continue to propagate developing
convection from north Texas directly into the ArkLaTex. As the upper
level trough begins to flatten out, the surface boundary along I-20
will shift into a full fropa axis oriented from southwest to
northeast across our Louisiana parishes. In a nutshell, the entire
CWA will see rainfall chances continue through the duration of this
short term period, but this shift in axis will prompt a
corresponding migration of the greatest chances of sustained heavy
rainfall from I-20 in east Texas Monday to the parishes along and
south of I-20 in Louisiana into Tuesday.
Once again, today's afternoon high temperatures will depend largely
on the nature of the present cloud cover this morning and early
afternoon. Zones north of I-20 can anticipate temperatures
rebounding very little through the course of the day Monday, maxing
out in the upper 70s. Along I-20, highs will approach if not meet
the 80 degree mark. Further south, where rainfall does not arrive
until later in the day, the lower 80s may be reached. At this time,
guidance indicates Lufkin being far and away the warm spot, taking
aim at the upper 80s before convection slides southward. Trended 1-2
degrees cooler than NBM guidance where appropriate. Lows Tuesday
morning will settle in the upper 60s north, with widespread lower
70s elsewhere. Tuesday afternoon looks to be a few degrees warmer
than today, particularly north and west, where rainfall chances will
be significantly reduced, with the region of highs in the upper 70s
shifting to cover our easternmost zones, with sites elsewhere
taking aim at the mid 80s again.
/26/
&&
.LONG TERM...
(Tuesday Night through Monday)
Issued at 332 AM CDT Mon Aug 22 2022
A parade of upper-level disturbances will continue to move southeast
and east over the ArkLaTex and ArkLaMiss and a stalled frontal
boundary providing plenty of ascent for widespread showers and
thunderstorms. By Tuesday evening, the quasi-stationary front should
be located from Northeast Texas into South Central Arkansas.
Northwesterly flow aloft will keep a very wet weather pattern over
the region through portions of the long-term period, as a series of
impulses will move along the flow and interact with a stationary
boundary. With deep layer moisture in place, several rounds of
widespread convection are likely, resulting in locally heavy
rainfall. A surface low will develop along the frontal boundary and
move east-northeast and into the ArkLaMiss by Wednesday morning.
Vertical ascent will increase near and just east of the low. An
increased threat for heavy rain and flash flooding should generally
occur along this track due to the stronger convection that should
develop. This falls pretty well in line with previous forecast
issuances with the axis of heaviest rainfall most likely occurring in
Northeast Louisiana and Union County in Arkansas. An additional 2 to
3 inches of rainfall will be possible in this area Tuesday night
through late Wednesday afternoon.
Widespread rain chances should persist into Thursday. However, the
front should begin to slowly drift southward, which will focus the
highest chances for showers and thunderstorms to areas south of
Interstate 20. Rain chances should continue to become more confined
to our southernmost zones Friday and Saturday along the diffuse
frontal boundary. In addition, the parade of upper troughs should
generally end, so convection will be largely diurnally-driven. The
nighttime hours should be precip-free in most locations.
Another large pattern shift appears to be on the horizon for the end
of the weekend. The flow aloft will transition to southwesterly as a
more organized upper trough axis moves eastward across the Central
CONUS. Deep southerly flow will provide plenty of moisture and
instability. Scattered convection will be possible across much of
the area on Sunday. At this time, a widespread heavy rain event is
not expected as rainfall amounts should be much lower. However,
soils may be saturated from previous rains, so an additional
flooding threat may be a concern.
CN
&&
.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Mon Aug 22 2022
For the 22/12Z TAFs, widespread MVFR conditions are to be
expected throughout the majority of the period, with occasional
deterioration to IFR during extended periods of lows ceilings
associated with rain, possibly LIFR in pockets of locally heavy
rainfall. At the 11Z hour, widespread rainfall is impacting the
majority of area terminals and expected to continue at KTYR,
KGGG, KTXK, KELD and KSHV. Rain will return to KMLU and KLFK
within the coming hours. All terminals should anticipate these
soggy conditions continuing, with occasional but short lived
breaks. Winds from the southeast and east will become southerly
through the morning, picking up to speeds of 7 to 12 kts, with
gusts of 10 to 15 kts and locally higher gusts possible in or near
thunderstorms.
/26/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 73 81 72 / 100 70 90 50
MLU 79 72 78 71 / 90 90 90 60
DEQ 76 69 84 69 / 90 40 60 20
TXK 78 72 80 72 / 100 60 70 30
ELD 74 70 77 68 / 100 80 80 40
TYR 80 73 84 73 / 100 60 70 40
GGG 80 73 82 72 / 100 70 80 40
LFK 87 73 85 72 / 80 80 90 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Tuesday evening for ARZ070>073.
LA...Flood Watch through Tuesday evening for LAZ001>006-010>014-
017>020-022.
OK...None.
TX...Flood Watch through Tuesday evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...26
LONG TERM....09
AVIATION...26Hazardous weather outlook, Aug 22, 5:40 AM CST, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
640 AM CDT Mon Aug 22 2022
ARZ070>073-LAZ001>006-010>014-017>020-022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-231100-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-La Salle-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
640 AM CDT Mon Aug 22 2022
...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...Today and tonight.
A Flood Watch is in effect through 7 PM CDT Tuesday evening.
Widespread showers and thunderstorms will continue across the area
today and tonight. The rain will likely persist through the
overnight hours. Rainfall may be heavy at times, which could lead to
flash flooding. Rainfall amounts of 2 to 3 inches are possible
through tonight.
In addition, a couple of severe storms will be possible across East
Texas and Louisiana south of Interstate 20, mainly this afternoon
through early this evening. Damaging winds will be the primary
threat, but a brief tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A Flood Watch will remain in effect through 7 PM CDT Tuesday evening.
Widespread showers and thunderstorms are likely across the entire
Four State Region for much of the week as a series of upper
disturbances move across the area. Through Wednesday evening, areas
south of a line from Mount Vernon to El Dorado could see total
rainfall amounts of between 4 to 6 inches. The highest rainfall
totals are expected along much of the Interstate 20 corridor where
locally higher amounts could be in excess of 8 inches.
Scattered showers and thunderstorms will remain possible Thursday
through Sunday. However, a threat for additional widespread heavy
rain is not expected.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today or
tonight.
LAZ021-231100-
Caldwell-
640 AM CDT Mon Aug 22 2022
This Hazardous Weather Outlook is for north central Louisiana.
.DAY ONE...Today and tonight.
A Flood Watch is in effect through 7 PM CDT Tuesday evening.
Widespread showers and thunderstorms will continue across the area
today and tonight. The rain will likely persist through the
overnight hours. Rainfall may be heavy at times, which could lead to
flash flooding. Rainfall amounts of 2 to 3 inches are possible
through tonight.
In addition, a couple of severe storms will be possible across East
Texas and Louisiana south of Interstate 20, mainly this afternoon
through early this evening. Damaging winds will be the primary
threat, but a brief tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A Flood Watch will remain in effect through 7 PM CDT Tuesday evening.
Widespread showers and thunderstorms are likely across the entire
Four State Region for much of the week as a series of upper
disturbances move across the area. Through Wednesday evening, areas
south of a line from Mount Vernon to El Dorado could see total
rainfall amounts of between 4 to 6 inches. The highest rainfall
totals are expected along much of the Interstate 20 corridor where
locally higher amounts could be in excess of 8 inches.
Scattered showers and thunderstorms will remain possible Thursday
through Sunday. However, a threat for additional widespread heavy
rain is not expected.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today or
tonight.
ARZ050-051-059>061-OKZ077-231100-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
640 AM CDT Mon Aug 22 2022
This Hazardous Weather Outlook is for southwest Arkansas and
southeast Oklahoma.
.DAY ONE...Today and tonight.
Widespread showers and thunderstorms will continue across the area
today and tonight. The rain will likely persist through the
overnight hours. Rainfall may be heavy at times, which could lead to
flash flooding. Rainfall amounts of 1 to 2 inches are possible
through tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Widespread showers and thunderstorms are likely across the entire
Four State Region through Wednesday. Rain chances will begin to
diminish from northwest to southeast beginning Thursday and
continuing into the weekend. However, chances for scattered
thunderstorms will increase on Sunday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.
09
In the hours before
Local storm report, Aug 22, 5:24 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 AM CDT MON AUG 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM FLASH FLOOD 6 WSW GILMER 32.69N 95.04W
08/22/2022 UPSHUR TX LAW ENFORCEMENT
HOLLY ROAD WASHED OUT IN ONE AREA, A FEW
TREES ALSO REPORTED DOWN.
&&
25Local storm report, Aug 22, 8:17 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT MON AUG 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLASH FLOOD 2 NNW GLADEWATER 32.57N 94.95W
08/21/2022 UPSHUR TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
25Local storm report, Aug 22, 8:18 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 AM CDT MON AUG 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD 1 E LONGVIEW 32.52N 94.75W
08/21/2022 GREGG TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
25Local storm report, Aug 22, 9:22 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 AM CDT MON AUG 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM FLASH FLOOD 5 SW YANTIS 32.88N 95.64W
08/22/2022 WOOD TX LAW ENFORCEMENT
FLOODING REPORTED ON CR 1513 AND CR 1560
NEAR ALBA, TX.
&&
25